MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX; MISC ORTHO SURGICAL INSTR
Model Number 03.010.084
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during knee surgery, the tip of the impactor broke.The surgeon missed the impactor while using a mallet.There were no fragments generated.There was no adverse events occurred and no delay to case.Procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown mallet (part # unknown, lot # unknown, quantity # 1).This report is for one (1) spiral blade inserter for retrograde femoral nails-ex this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device, spiral blade inserter for retrograde femoral nails-ex was received.Upon visual inspection, it was noticed that one of the prongs got broken and found that the inserter top, which is removable is missing.Thus, the complaint was confirmed.The remaining portions of the device shows normal wear due to consistent usage which would not contribute to the complaint condition.Dimensional inspection cannot performed due to post manufacturing damage.No design issues or discrepancies were performed during this investigation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection, document review and dimensional inspection of the received device was performed.It is found that one of the prongs got broken and found that the removable inserter top is missing.Thus, the complaint is confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces and it is possible that the component got misplaced during sterilization.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 03.010.084.Lot: 9100802.Manufacturing site: hägendorf.Release to warehouse date: 28.Nov.2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER FOR RETROGRADE FEMORAL NAILS-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8654229
Report Number2939274-2019-58374
Device Sequence Number16715969
Product Code LXH
UDI-Device Identifier10886982067548
UDI-Public(01)10886982067548
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.084
Device Catalogue Number03.010.084
Device Lot Number9100802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK: HAMMER/MALLET: TRAUMA; UNK: HAMMER/MALLET: TRAUMA